a partial explanation

When I was at the clinic yesterday, I made my f/s test my TSH. The reason for this was that we tested it at the end of June, and I was over-suppressed (TSH was 0.035 for all you thyroid junkies out there). At the time I was on 0.112 four days a week and 0.100 three days a week. So we switched them round, and for the last month I was on 0.112 three days, and 0.100 four days.

Because we’d changed my dose, I wanted the TSH checked. I was NOT having a repeat of the last IVF cycle where it turned out that my TSH was too high, possibly wrecking any chance of success with those embryos.

Got the call yesterday- TSH was at 9.9.

Absolutely ridiculous. That’s the highest it has ever been since I was diagnosed! Obviously this is not the right dose. I don’t see my endocrinologist until October, so for now I’ve gone back to 0.112 every day, and we’ll test it again when I go in to the clinic on Day 2 just to make sure it is back to normal.

The most annoying thing is that I didn’t notice anything different. With my TSH that out of line, I should have experienced symptoms. But I had nothing to warn me that this wasn’t right.

Except a whole bunch of unexplained weight gain.

See, I know I gain weight on holidays. But I kept up with my running- enough that I figured I’d gain a couple of pounds at most. So you can understand why I freaked when I saw seven extra ones on the scale.

Now, it makes more sense. It’s not an total explanation- I’m sure I still overate. But at least I can stop trying to figure out how I overate by over 1000 calories a day.

The only annoying thing is that getting my TSH back down to normal won’t erase the poundage with it. So, since most of it is on my hips and round my middle, I’m still trying to treat it as baby padding.

Second injection of Lupron went well this morning. I just jabbed the needle in- didn’t let myself think about it.

Also, would like to say hi to the new visitors to my blog, and thanks to all for their support. I hope I can give you good news at the end of next month!

Dory- I would love to be your cycle buddy, but the link on your name tells me that your blog has been deleted. Can you leave a comment with your blog’s address? My guess is your insomnia is from the dexa.methasone, as my clinic lists that as an option instead of pred.nisone, and the pred.nisone gave me wicked insomnia (as well as crazy anxiety, a super high heart rate, and a sudden drop in weight).

Advertisements

Leave a comment

Filed under IVF, Medical issues, Thyroid

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s